Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 2, 2023, 2:39 PM CST for Faulkner County, Perry County, Arkansas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2023, 2:39 PM CST (20:39 UTC)
- Expired
- Jan 2, 2023, 4:10 PM CST
- In force
- 91 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Faulkner County, AR, Perry County, AR
The radar
The Little Rock radar (KLZK), 41 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 2:06 PM CST, 33 minutes earlier.
Area forecast discussion, Jan 2, 2:06 PM CST, 33 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 206 PM CST Mon Jan 2 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 205 PM CST Mon Jan 2 2023 A tornado watch has been issued for much of the CWA through late tonight. A flood watch has been issued for much of south, central, and eastern portions of the CWA through tomorrow morning. Showers with storms (some isolated strong to severe storms) continue to develop and track NEward across the southern two-thirds of the CWA early this afternoon. Expect potential for severe thunderstorms (capable of producing large hail, damaging wind gusts, and tornadoes) to increase tonight, as the storm system over the High Plains moves nearer on its NEward track across the central Plains, and a cold front sweeps across the state overnight. Strong low-level southerly flow across the SSE U.S. will continue providing plenty of moisture and WAA across an expansive warm sector over the ArkLaTex region and states to our north and east. Forecast severe parameters (shear, SRH, CAPE), including a 50-60kt low-level jet enhancing helicity, supports supercell thunderstorms, with potential for large hail, damaging wind gusts, and tornadoes. Our morning sounding (12Z) showed a capping inversion, which limited some of the early convection, limiting the potential energy available early this morning. Showers with isolated thunderstorms did develop, but the capping limited the vertical extent. By the 18Z sounding, the cap had eroded, showing an increase in CAPE values. Showers with strong (and potentially severe) storms developed across the southern two-thirds of the CWA early this afternoon. The region of storms shifted northward through the mid-afternoon period. The rainfall across the southern half of the CWA likely had a low-level stabilizing effect, which may limit convection the rest of this afternoon across these areas. By late this evening, another round of strong to severe storms will develop as the front advances across the state. Storm mode will become linear, with potential for discrete storms out ahead. By the mid morning period tomorrow, precip and storms will push east of the CWA. Rainfall from a few days ago has left soils saturated and rivers/streams elevated across southern, eastern, and central portions of the CWA. Forecast rainfall across these areas may exceed 2 to 3 through tonight, and poses a localized flash flooding threat. A flood watch is in effect through Tuesday morning across south, central, east, and northeast portions of the CWA. && .LONG TERM... (Wednesday Night through next Monday) Issued at 205 PM CST Mon Jan 2 2023 A strong upper low will be over the Midwest to begin the long term period with an upper ridge over the Rockies. The upper ridge will move through the Plains Friday and Saturday. An upper trough will develop in the Plains Saturday night and move through the Great Lakes Sunday. Another large ridge moves into the Rockies Monday. Surface high pressure will be over Arkansas through the end of the week. A warm front moves through the state Friday night and the next cold front will move through Saturday and Saturday night. With increased instability, rain chances are expected Saturday and Saturday night and again Sunday night through Monday night. Temperatures will be close to normal through the long term period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 61 71 42 54 / 100 20 0 0 Camden AR 61 73 45 60 / 90 30 0 0 Harrison AR 53 64 35 49 / 100 0 0 0 Hot Springs AR 58 68 42 57 / 100 10 0 0 Little Rock AR 63 73 45 59 / 100 20 0 0 Monticello AR 64 73 48 62 / 100 60 0 0 Mount Ida AR 56 68 40 57 / 100 0 0 0 Mountain Home AR 56 67 37 50 / 100 0 0 0 Newport AR 62 70 45 54 / 90 30 0 0 Pine Bluff AR 63 72 46 59 / 90 40 0 0 Russellville AR 57 69 40 54 / 100 0 0 0 Searcy AR 61 72 42 56 / 90 20 0 0 Stuttgart AR 63 71 46 56 / 90 40 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for ARZ007-008-016-017-024-025- 032>034-042>047-052>057-062>069. && SHORT TERM...71 LONG TERM....51 AVIATION...233
Hazardous weather outlook, Jan 2, 2:11 PM CST, 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 211 PM CST Mon Jan 2 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-031100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 211 PM CST Mon Jan 2 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Strong and severe thunderstorms will be possible today and tonight as a storm system affects the region. All modes of severe weather will be possible. There is also the potential for heavy rainfall, which may lead to localized flooding. The greatest potential for flooding appears to be across the southeast half of Arkansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be tapering off across eastern Arkansas Tuesday morning. Otherwise, the remainder of the period will see little in the way of active weather. .Spotter Information Statement... Spotter activation will likely be needed this afternoon and tonight. Spotters are urged to monitor the latest forecast and relay any severe weather reports to the National Weather Service in Little Rock. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 71/51
In the hours before
Special weather statement, Jan 2, 12:27 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1227 PM CST Mon Jan 2 2023
ARZ045-046-056-057-021900-
Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
1227 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of south central
Prairie, southeastern Lonoke, north central Jefferson and
northwestern Arkansas Counties through 100 PM CST...
At 1227 PM CST, Doppler radar was tracking a strong thunderstorm over
Altheimer, or 13 miles northeast of Pine Bluff, moving northeast at
35 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuttgart... Altheimer...
Humphrey... Humnoke...
Parkers Corner... Stuttgart Municipal Airport...
Brummitt... Wabbaseka...
Allport... Gethsemane...
Bayou Meteo State Game Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 9179 3436 9196 3469 9174 3455 9148
TIME...MOT...LOC 1827Z 212DEG 32KT 3435 9184
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
233Special weather statement, Jan 2, 12:52 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1252 PM CST Mon Jan 2 2023
ARZ047-021930-
Monroe AR-
1252 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of north central Monroe
County through 130 PM CST...
At 1252 PM CST, Doppler radar was tracking a strong thunderstorm over
Clarendon, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brinkley... Alfrey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3464 9124 3467 9130 3495 9115 3491 9115
3491 9112 3487 9112 3487 9110 3475 9110
TIME...MOT...LOC 1852Z 210DEG 37KT 3468 9126
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
71Special weather statement, Jan 2, 1:03 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
103 PM CST Mon Jan 2 2023
ARZ045-046-021930-
Lonoke AR-Prairie AR-
103 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of northwestern Prairie
and central Lonoke Counties through 130 PM CST...
At 102 PM CST, Doppler radar was tracking a strong thunderstorm over
Sisemore, or near Lonoke, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lonoke... Carlisle...
Barrettsville... McCreanor...
Thurman... Sisemore...
Hayley... Butlerville...
Hickory Plains... Woodlawn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3467 9181 3472 9195 3503 9184 3503 9180
3504 9180 3505 9176 3499 9156
TIME...MOT...LOC 1902Z 202DEG 35KT 3475 9185
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
233Special weather statement, Jan 2, 1:07 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
107 PM CST Mon Jan 2 2023
ARZ046-021930-
Prairie AR-
107 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of northeastern Prairie
County through 130 PM CST...
At 107 PM CST, Doppler radar was tracking a strong thunderstorm near
Prairie Center, or near Hazen, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Des Arc... Hazen...
Screeton... Sand Hill...
Little Dixie... Center Point...
Childers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3471 9160 3475 9170 3480 9170 3508 9154
3506 9148 3506 9146 3505 9145 3503 9136
3498 9136
TIME...MOT...LOC 1907Z 204DEG 40KT 3477 9165
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
233Special weather statement, Jan 2, 2:15 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
215 PM CST Mon Jan 2 2023
ARZ024-032-033-022100-
White AR-Faulkner AR-Cleburne AR-
215 PM CST Mon Jan 2 2023
...Strong thunderstorms will impact portions of southeastern
Cleburne, Faulkner and northwestern White Counties through 300 PM
CST...
At 215 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Conway to Mayflower to near Little Italy.
Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conway... Greenbrier...
Vilonia... Mayflower...
Wooster... Pangburn...
Rose Bud... Enola...
Mount Vernon... Pickles Gap...
Gravel Hill... Springhill...
Woolly Hollow State Park... Holland...
Barney... Hamlet...
Saltillo... Sidon...
Hopewell in Cleburne County... Floyd...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for central and
north central Arkansas.
&&
LAT...LON 3518 9196 3507 9211 3507 9212 3501 9218
3501 9222 3497 9223 3494 9227 3494 9247
3515 9249 3547 9208 3545 9183
TIME...MOT...LOC 2015Z 225DEG 42KT 3511 9244 3499 9243 3492 9255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
46Special weather statement, Jan 2, 2:18 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
218 PM CST Mon Jan 2 2023
ARZ121-130-221-230-022045-
Western and Northern Logan County AR-
Southern and Eastern Logan County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
218 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of north central Logan
and western Johnson Counties through 245 PM CST...
At 218 PM CST, Doppler radar was tracking a strong thunderstorm near
Ratcliff, or near Paris, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville... Paris...
Magazine... Subiaco...
Hartman... Ratcliff...
Hoyt... Woodland...
Hinkle... Coal Hill...
Caulksville... Oak Grove in Johnson County...
Harmony... Roseville...
Yale... Friley...
Union City... Oark...
Hunt... Wolf Pen Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for western
Arkansas.
&&
LAT...LON 3523 9392 3532 9391 3532 9381 3543 9381
3540 9379 3536 9375 3538 9371 3577 9369
3577 9367 3557 9337 3516 9380 3523 9393
TIME...MOT...LOC 2018Z 216DEG 41KT 3527 9384
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
233The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:33 AM CST | Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 23 more | 27 hr |
| Jan 2, 6:58 AM CST | Dense Fog Advisory | LZK | Baxter, Boone, Fulton, Izard, Marion, Newton and 4 more | 3 hr |
| Jan 2, 9:30 AM CST | River Flood Warning | LZK | Bradley, Calhoun, Union | 10 days |
| Jan 2, 9:32 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 98 days |
| Jan 2, 11:58 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 47 min |
| Jan 2, 12:27 PM CST | Special Weather Statement | LZK | Jefferson | 33 min |
| Jan 2, 12:39 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 21 min |
| Jan 2, 12:52 PM CST | Special Weather Statement | LZK | Monroe | 38 min |
| Jan 2, 1:03 PM CST | Special Weather Statement | LZK | Lonoke | 27 min |
| Jan 2, 1:07 PM CST | Special Weather Statement | LZK | Prairie | 23 min |
| Jan 2, 2:15 PM CST | Special Weather Statement | LZK | Faulkner | 45 min |
| Jan 2, 2:18 PM CST | Special Weather Statement | LZK | Johnson | 27 min |
| Jan 2, 2:21 PM CST | Tornado Warning | LZK | Johnson, Logan | 39 min |
| Jan 2, 2:40 PM CST | Special Weather Statement | LZK | Perry | 35 min |
| Jan 2, 2:44 PM CST | Tornado Warning | LZK | Garland, Perry, Saline | 16 min |
| Jan 2, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 45 min |
| Jan 2, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 26 min |
| Jan 2, 3:21 PM CST | Special Weather Statement | LZK | Yell | 39 min |
| Jan 2, 3:38 PM CST | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 37 min |
| Jan 2, 4:13 PM CST | Special Weather Statement | LZK | Conway, Van Buren | 32 min |
| Jan 2, 5:36 PM CST | Flash Flood Warning | LZK | Cleburne, Independence, Izard, Jackson, Lawrence, Randolph and 3 more | 5 hr |
Nearby
Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.